Electronic Communications in Probability

When are increment-stationary random point sets stationary?

Antoine Gloria

Full-text: Open access

Abstract

In a recent work, Blanc, Le Bris, and Lions defined a notion of increment-stationarity for random point sets, which allowed them to prove the existence of a thermodynamic limit for two-body potential energies on such point sets (under the additional assumption of ergodicity), and to introduce a variant of stochastic homogenization for increment-stationary coefficients. Whereas stationary random point sets are increment-stationary, it is not clear a priori under which conditions increment-stationary random point sets are stationary.In the present contribution, we give a characterization of the equivalence of both notions of stationarity based on elementary PDE theory in the probability space.This allows us to give  conditions on the decay of a covariance function associated with the random point set, which ensure that increment-stationary random point sets are stationary random point sets up to a random translation with bounded second moment in dimensions $d>2$. In dimensions $d=1$ and $d=2$, we show that such sufficient conditions cannot exist.

Article information

Source
Electron. Commun. Probab., Volume 19 (2014), paper no. 30, 14 pp.

Dates
Accepted: 18 May 2014
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465316732

Digital Object Identifier
doi:10.1214/ECP.v19-3288

Mathematical Reviews number (MathSciNet)
MR3208328

Zentralblatt MATH identifier
1315.60016

Subjects
Primary: 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]
Secondary: 39A70: Difference operators [See also 47B39] 60H25: Random operators and equations [See also 47B80]

Keywords
random geometry random point sets thermodynamic limit stochastic homogenization

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Gloria, Antoine. When are increment-stationary random point sets stationary?. Electron. Commun. Probab. 19 (2014), paper no. 30, 14 pp. doi:10.1214/ECP.v19-3288. https://projecteuclid.org/euclid.ecp/1465316732


Export citation

References

  • Alicandro, Roberto; Cicalese, Marco; Gloria, Antoine. Integral representation results for energies defined on stochastic lattices and application to nonlinear elasticity. Arch. Ration. Mech. Anal. 200 (2011), no. 3, 881–943.
  • Blanc, Xavier; Le Bris, Claude; Lions, Pierre-Louis. The energy of some microscopic stochastic lattices. Arch. Ration. Mech. Anal. 184 (2007), no. 2, 303–339.
  • Blanc, X.; Le Bris, C.; Lions, P.-L. Stochastic homogenization and random lattices. J. Math. Pures Appl. (9) 88 (2007), no. 1, 34–63.
  • Blanc, Xavier; Lewin, Mathieu. Existence of the thermodynamic limit for disordered quantum Coulomb systems. J. Math. Phys. 53 (2012), no. 9, 095209, 32 pp.
  • Cancès, Eric; Lahbabi, Salma; Lewin, Mathieu. Mean-field models for disordered crystals. J. Math. Pures Appl. (9) 100 (2013), no. 2, 241–274.
  • Daley, D. J.; Vere-Jones, D. An introduction to the theory of point processes. Springer Series in Statistics. Springer-Verlag, New York, 1988. xxii+702 pp. ISBN: 0-387-96666-8
  • Gloria, Antoine; Otto, Felix. An optimal variance estimate in stochastic homogenization of discrete elliptic equations. Ann. Probab. 39 (2011), no. 3, 779–856.
  • Gloria, Antoine; Penrose, Mathew D. Random parking, Euclidean functionals, and rubber elasticity. Comm. Math. Phys. 321 (2013), no. 1, 1–31.
  • Jikov, V. V.; Kozlov, S. M.; OleÄ­nik, O. A. Homogenization of differential operators and integral functionals. Translated from the Russian by G. A. Yosifian [G. A. Iosifʹyan]. Springer-Verlag, Berlin, 1994. xii+570 pp. ISBN: 3-540-54809-2
  • Koralov, Leonid B.; Sinai, Yakov G. Theory of probability and random processes. Second edition. Universitext. Springer, Berlin, 2007. xii+353 pp. ISBN: 978-3-540-25484-3
  • Künnemann, Rolf. The diffusion limit for reversible jump processes on ${\bf Z}^{d}$ with ergodic random bond conductivities. Comm. Math. Phys. 90 (1983), no. 1, 27–68.
  • Martinsson, Per-Gunnar; Rodin, Gregory J. Asymptotic expansions of lattice Green's functions. R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci. 458 (2002), no. 2027, 2609–2622.
  • Papanicolaou, G. C.; Varadhan, S. R. S. Boundary value problems with rapidly oscillating random coefficients. Random fields, Vol. I, II (Esztergom, 1979), 835–873, Colloq. Math. Soc. Janos Bolyai, 27, North-Holland, Amsterdam-New York, 1981.
  • Penrose, Mathew D. Random parking, sequential adsorption, and the jamming limit. Comm. Math. Phys. 218 (2001), no. 1, 153–176.